Blood sugar, anxiety, and insulin--oh my

Discussion in 'Fibromyalgia Main Forum' started by Frecker777, Oct 9, 2005.

  1. Frecker777

    Frecker777 New Member

    Ok—so my blood sugar problems started about two years into my CFIDS (about 4 yrs ago) and not a day has gone by since then that I haven’t obsessed over and worried about my blood sugar dropping. At one point my blood sugar was dropping in the 50s and 60s every two hours and I couldn’t leave the house. My last episode really frightened me (about 6 months ago) and whenever I get the slightest twinge of anxiety (which is quite often) I freak out and think my blood sugar is dropping—then end up scarfing down too much food. Keep in mind—I haven’t caught a reading below 70 since this time—I have a meter and test a few times a day. My diet is very clean—I eat only meats, veggies, whole grains, nuts, oils, fats, etc. Anyway, I just started on Diflucan a few weeks ago and it seems like this shaky, anxious-doom feeling is worse since taking it….could this mean it’s killing off the Candida?

    Here is what I want to know—what the heck is messing with our blood sugars? I find that panic attacks and anxiety are undistinguishable from low blood sugar and I am going crazy trying to control either (just got some xanax, but starting very slow). Also, my fasting insulin is always very low, between 3 and 5 which the doctors say is very ideal—so how can my blood sugar be dropping if my insulin is so good? Ok—I am rambling, just wanted to start a talk on blood sugar, anxiety, and insulin. Thoughts??
  2. hagardreams

    hagardreams New Member

    I have been a type 1 diabetic since the age of 12. 32 years now and I know about this stuff. It's like a never ending battle. Stress will bring your blood sugars up for sure. Infections will bring up your blood sugar. Whats really bad is when your blood sugar rises from stress, and you find a way to bring it down, and the stress of the whole thing brings it up again. Then I have had so many bad spells where someone thought I was on drugs because my blood sugar got high, or dropped really low fast and I was acting really out of it. It almost seems like a never ending battle.
    The low blood sugars are much harder to understand, and a lot more scarey. The biggest thing is not to over eat to bring the sugar up. I have leared that the hard way. You feel like you have to keep eating until you feel like your sugars are back to normal, that can make you feel worse. Its so easy for me to say you have to try to relax if you blood sugar drops, but that is really the only way to deal with it, without having that "loosing your mind" feeling. Hang in there and if your sugars get low, just take it one step at time. Good luck and hopefully you can find a medium in this "sugar" game. God bless, Julie
  3. rileyearl

    rileyearl New Member

    Hi Frecker777,

    I'm sorry about the anxiety. All that worry has got to be hard on your whole system.

    I don't know much about insulin and blood sugar, but you might do a search here for a thread by Hidlyn about weight gain or overweight. In that thread is a post by Amanda/Alyndra (?) about her crazy weight gain--2 pounds a day sometimes and all the medical help she sought. It turned out she had Metabolic X Syndrome, which means her cells had become insulin resistant. A simple pill that is used for type II diabetes corrects the problem, until your body gets regulated, then you can easily control it with diet.

    I didn't explain that very well, but it was a revelation to me that there was such a Syndrome.

    Good Luck! I hope the Xanax helps.

    Francie
  4. Empower

    Empower New Member

    I am the same as you.

    I have been struggling with this for years. I particularly have a hard time int he mornings.

    It is scary, isn't it? I keep Glucose Tablets in my purse for emergencies and NEVER leave the house without food, because I still don't have this thing under control.

    I even went to a Nutrionist, and she just basically threw up her hands and said "I can't help you"

    I KNOW that I can't eat a bowl of cereal in the morning, because within 1 1/2 hours, I will start sweating and shaking like crazy.

    Pizza and pasta will also do this to me, but not quite as bad.

    I try to eat every 2 hours (what a pain) and eat a protein with a carb.

    If you have any tips (ANYONE) please let me know

    I DO know that some medications will affect this. I think Effexor made mine worse
  5. Smiffy

    Smiffy Member

    Many of us with CFS & FMS also have hypoglycemia - I do & can only control it with a strict low carb diet. There's many to choose from, but Dr St Amand's is designed specifically for us. Find it on his Guaidoc website or in his book: 'What your doctor may not tell you about fibromyalgia fatigue' (he thinks CFS & FMS are the same illness).